Aa
A
A
Close
Avatar universal
Guidance?
Hello to all of you,
My partner is in week 14 of treatment, things are getting better, I'm doing the best I can. I find it most frustrating that our friends and some family ignore him, or make it very uncomfortable when we see them. He's taking oxycotten, he says for pain, but I feel it's the pain of people's reaction of this treatment, him looking gaunt since loosing over 30 pounds. Any advice? I don't want to see him become dependent on a 'numbing substance' while fighting this disease.
Cancel
4 Answers
Page 1 of 1
1652596 tn?1342015226
he needs to get off the oxy.  that's very addicting.  motrin works for me when i ache or have chills.  i'm in my 17th week and it works.  your partner needs help.  good luck to both of you.  belle
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
419309 tn?1326506891
Having a spouse on treatment can be so tough when you don't have the support of family and friends, but your partner is lucky to have you helping him.  However, it is unusual for him to be prescribed oxycontin for any discomfort associated with treatment... my husband was on treatment for 137 weeks and didn't need any narcotics except for his cancer treatments.  Is your husband's treatment doctor prescribing the pain meds, or does your husband have another condition that needs pain relief? I would agree with belle in general that just being on treatment shouldn't require oxy.  Good luck to you and your husband.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1751426 tn?1399011084
It is a battle that requires tremendous support both for your husband and yourself for looking after him.  In my own personal experience regular pain meds did not work on my sx such as splitting headaches, ear aches and general joint/body aches.  I was taking T3's for joint pain before tx so my doctor switched me to oxy 5 mg IR (immediate release).  Later it was switched to the contin form (CR) for slow release over 12 hrs but I reacted to it with severe nausea so I went back to IR.  Yes it is a strong narcotic that is addicting but I feel my sx pain warrants the drug.  I also know that I will have to wean myself off after tx.  Losing 30+ lbs seems like alot - is he on triple therapy and if so he must be finishing soon?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I know when I have seen someone I care about look so ill, no hair, major weight changes, loss of tenacity, and just overall looking like they are undergoing major impacts to their life, I have a hard time sometimes, especially when I do not see them often.  It's a big shock and heart wrenching.  They are struggling every day all day and possibly dealing with constant questions going over the same info.   Should you avoid the subject because they need to think of other things, should you talk about lots of positive things and active things or will that depress them?  I am no expert as you can see but maybe call your friends in advance and talk to them about how he is doing and how he may feel and what topics would make him happy or which should be avoided.  Just trying to give you ideas.

In regards to the oxy, I concur you should be very worried.  Oxy is not typically a drug used for those on hep c tx.  It is possible the oxy is just a way to mentally check out, depression is a common side and different drugs are available for that.  I have a fried who's husband hurt is back and quickly became addicted to pain killers.  Over time he basically reverted to a selfish teenager mentally, totally checked out of life and expecting other to do for him, he took and gave nothing.  Mostly he zoned on the sofa all day every day.  She pushed him back to school and work but he never contributed to the household. When she finally divorced the guy he actually tried to get her to continue to support him for the rest of his life.  He was not always a deadbeat jerk.  His use of drugs pretty much wasted his brain/life and the live's of those that used to care about him.  Think of all the things he could have been doing instead of laying in front of the tv high on pain killers for 10 years.  Not everyone can find what it takes to quit.  Maybe an intervention early on could have made the difference.  His pain was long gone but his addiction stayed.

I heard the doctor mention last time I went in that loved ones sometimes call the office and tell her when they are seeing things in the patient that worry them.  She said it's the loved ones that see it before the patient.  I don't know if this is the right thing to do or not but it is an option.  Another options is to have a frank communication with your partner about your concerns, maybe ask that you both talk to the doctor together.

Your partner is very lucky to have someone who cares.  I hope he gets through this and gets his life back and that you do also.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
Avatar universal
Blank
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on VICourageous's status
23 hrs ago
406584 tn?1399591666
Blank
Dee1956, and 10356 commented on dominosarah's status
23 hrs ago
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
317787 tn?1473362051
Blank
DC
163305 tn?1333672171
Blank
Rural Mural, CA
446474 tn?1446351282
Blank
San Francisco, CA
Avatar universal
Blank
1747881 tn?1358189534
Blank
Greeley, CO
2059648 tn?1439770265
Blank
Hepatitis C Community Resources